Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed with mycobacterium in lungs. Prescribed clarithromycin. Only drug to treat the condition?

I was diagnoised with MYCOBACTERIUM in both lungs. The doctor prescribed CLARITHROMYCIN 500MG TAB. He said this was the ONLY medication that would work. I am taking 1/2 a tablet every 12 hours because more upsets my stomach and gives me a very bad headache . It is hard for me to believe that this is the only medication that I can take. I understand that a lot of people can t tolerate this antibiotic; what do they do? Thank you. David A. Levine
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
By saying Mycobacterium, I suppose you are referring to Atypical Mycobacteria, or Non tubercular mycobacteria, because only this Mycobacterium is treated with Clarithromycin. However, apart from Clarithromycin, 2 more drugs are to be prescribed ie, Ethambutol & Rifabutin. If Clarithromycin has to be given singly, it is done to PREVENT Atypical Mycobacteria in susceptible individuals. Also, Have an HIV test done.
Answered: Mon, 9 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor